my blog on coming off paroxetine

my blog on coming off paroxetine

i have been on paroxetine now for so many years it part of my daily routine .. but last October i began to think 'is this tablet making me worse .. the thought has stayed with me and 3 weeks ago i went from 30mg a day to 20 mg a day .At first i could not sleep and had vivid nightmares . lack of empathy and a floods of memories i did not want to remember .. but on the plus side the thoughts and memories are pushed aside by me ..i tell them to stop and they stop ..i know i have along way to go and will have set backs but i am such the evil tablet is partly to blame .. already i find my thinking is more clear. i move around more than i used to .but there are still many hills to climb a week i will go to 10 mg per day as you can see i am doing it very slowly

I will keep you informed of any side effects i feel as time goes by ..but i will come off those tablets


7 Replies

  • Sometimes we can become resistant to things that we've taken for such a long time, and they become less effective. I'm wondering if, having been on it for so long, you might need a bit longer than four weeks before you drop to 10mg? Just a thought ...

    I hope you continue to feel better and look reward to hearing from you again x

  • Hi

    Great, well done for doing it so slowly, I did that and have never been back on them - I still get very depressed sometimes but it's better to reach out to people for comfort and support than be on med forever.

    Hope things go well for you.


  • I admire you for your strength in coming off your tablets. I also have been on the same meds for years and are thinking the same as you. Good luck, take it slowly. Good luck. xx

  • Hi Wendy , be strong and keep going ! I have tried to stop my tablets at least 3 times . The last one I spent more than 6 months cutting it very slowly but after 2 months clean I had a big breaking down but I had loads of problems going on the same time but I hope in yr case it will be different keep us informed cause maybe I can find hope to try again one day .

    All the best !


  • thank you for all your comments and i will keep you posted on either my failure .. set backs or been well .. its time to get a grip of these drugs we learn to trust so much .. thanks xx

  • HI Wendy

    I have just given up on my pills , the side effects were just aweful . I worry about not taking anything, I think Prozac helped me for a while as did citalopram Iv just given up on Lofepramine , they didnt not make mae drowsy as I had hoped for , but they gave me terrible headaches , upset tummy and nightmares, I would like to try something new but I dont know what . I tried Mirtasapine but I was like a Zombie although I slept well.

    Good luck with it all , I hope it works out for you

    hugs xx

  • Think you are doing all the right things and hope you get to being drug free.

    I was on prozac for a while but it did feel, on reflection that it stopped me caring about things I should care about as well as stopping me caring about the things I definitely should care about. Still, it did have one permanent side-effect which was good - gave me the space to realise that other people's bad driving was their problem and not something I should be getting worked up about. Still get scared occasionally by a really bad incident ... not that they happen that often ... but I definitely don't get as worked up as I did. Sounds like the meds may have had similar effect with you - as you talk about managing to push the thoughts away and be you.


You may also like...